Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Tensor products of vector measures and
sequences in the range of a vector measure

Author: Juan Carlos García-Vázquez
Journal: Proc. Amer. Math. Soc. 124 (1996), 3459-3467
MSC (1991): Primary 46B28, 46G10
MathSciNet review: 1346973
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize those Banach spaces $X$, in which every $X$-valued measure with relatively compact range admits product with any vector measure and with respect to any bilinear map, as those $X$ such that $\Pi _{1} (X,\ell _{1}) = {\mathcal {L}} (X,\ell _{1})$. We also show that this condition is equivalent to the condition that every sequence in $X$ that lies inside the range of a measure with relatively compact range, actually lies inside the range of a measure of bounded variation.

References [Enhancements On Off] (What's this?)

  • [AD] R. Anantharaman and J. Diestel, Sequences in the range of a vector measure, Annales Societatis Mathematicae Polonae, Serie I: Comm. Math. XXX (1991), 221-235. MR 92g:46049
  • [DU] J. Diestel and J.J. Uhl, Jr, Vector measures, Math. Surveys 15, Amer. Math. Soc, Providence, R.I, 1977. MR 56:11216
  • [DP] R. M. Dudley and L. Pakula, A counter-example on the inner product of measures, Indiana Univ. Math. J. 21 (1972), 843-845. MR 45:5306
  • [K] I. Kluvanek, An example concerning the projective tensor product of vector measures, Mat. Casopis Sloven. Akad. Vied 20 (1970), 71-73. MR 47:825
  • [KK] I. Kluvanek and G. Knowles, Vector measures and control systems, Math. Stud., vol.20, North-Holland, 1976. MR 58:17033
  • [L] D. R. Lewis, Conditional weak compactness in certain inductive tensor products, Math. Ann. 201 (1973), 201-209. MR 48:4761
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces, Lecture Notes in Math., vol.338, Springer- Verlag, Berlin, Heidelberg, New York, Tokio, 1973. MR 54:3344
  • [P] C. Piñeiro, Operators on Banach spaces taking compact sets inside ranges of vector measures, Proc. Amer. Math. Soc. 116 (1992), 1031-1040. MR 93b:47076
  • [PR] C. Piñeiro and L. Rodriguez-Piazza, Banach spaces in which every compact lies inside the range of a measure, Proc. Amer. Math. Soc. 114 (1992), 505-517. MR 92e:46038
  • [Pi] G. Pisier, Factorization of linear operators and geometry of Banach spaces, CBMS, vol.60, Amer. Math. Soc., Providence, R.I., 1986. MR 88a:47020
  • [R] L. Rodríguez-Piazza, The range of a vector measure determines its total variation, Proc. Amer. Math. Soc. 111 (1991), 205-214. MR 91e:46053
  • [S] C. Swartz, A generalization of a Theorem of Duchon on products of vector measures, J. Math. Anal. Appl. 51 (1975), 621-628. MR 51:10582

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B28, 46G10

Retrieve articles in all journals with MSC (1991): 46B28, 46G10

Additional Information

Juan Carlos García-Vázquez
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad de Sevilla, Apdo. 1160, Sevilla 41080, Spain

Received by editor(s): May 31, 1995
Additional Notes: Research supported by DGICYT grant PB93-0926. This work is from the author’s Doctoral Thesis which is being prepared at the Universidad de Sevilla, under the supervision of Prof. Francisco J. Freniche.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society